Oregon, 2005

Hail in Oregon, May 29, 2005

May 29, 2005 · NWS BOI · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$3,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at May 29, 1:05 PM PST, 4 hours 35 minutes earlier.

Area forecast discussion, May 29, 1:05 PM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
305 PM MDT SUN MAY 29 2005

.SHORT TERM...ACTIVE CONVECTIVE WEATHER THIS EVENING AS UPPER LOW
DRIFTS EASTWARD INTO NEVADA AND UTAH.  BEST INSTABILITY CONTINUES
OVER THE SOUTHERN PART OF THE CWFA WITH CAPE APPROACHING 1000J/KG
AND LIFTED INDICES OF -2 OR -3.  DRIER AIR WORKING SOUTH WITH MUCH
LESS CONVECTIVE ACTIVITY OVER THE NORTHEAST OREGON AND WEST CENTRAL
MOUNTAINS.  CLOUDS...SHOWERS AND STORMS EXPECTED TO CONTINUE FOR
MUCH OF THE NIGHT OVER THE SOUTH BUT END NORTH OF THE SNAKE RIVER
BEFORE MIDNIGHT.  WILL THEREFORE HOLD WITH HIGHER POPS SOUTH AND
EAST AND DIMINISH OVERNIGHT OVER THE WEST. MUCH DRIER AND SLIGHTLY
COOLER AIR ADVECTS INTO THE REGION MONDAY AS A RIDGE MOVES OVER THE
FORECAST AREA. MONDAY THROUGH TUESDAY FEATURES DRY AND COMFORTABLE
WEATHER AS RIDGE STAYS OVER THE AREA.  THE NEXT SYSTEM ON TRACK FOR
WEDNESDAY AS ANOTHER POTENT LOOKING SHORT WAVE MOVES IN FROM THE
PACIFIC.  WEDNESDAY COULD BE ANOTHER ACTIVE CONVECTIVE DAY IF TIMING
WORKS OUT.

&&

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...THERE IS STILL A LACK
OF GOOD CONSISTENCY AND CONTINUITY AMONG THE MODELS. ALTHOUGH THERE
ARE DIFFERENCES IN THE DETAILS OF SHORTWAVE TIMING THERE IS AN
OVERALL TREND TOWARD LONGWAVE TROUGHING OVER THE ROCKIES. NO CHANGES
WERE MADE. TEMPERATURES FORECASTS 2-5 DEGREES BELOW NORMAL STILL
LOOK REASONABLE. PRECIPITATION PROBABILITIES STILL FAVOR SATURDAY
BUT NOT MUCH BETTER THAN SLIGHT CHANCE.

&&

.AVIATION...VFR WILL CONTINUE THROUGH MONDAY. WIDELY SCATTERED
THUNDERSTORMS WILL DECREASE TO ISOLATED ACROSS SOUTHWEST IDAHO AFTER
MIDNIGHT. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL AND EASTERN IDAHO THROUGH MONDAY. WINDS WILL BE GENERALLY
LIGHT EXCEPT LOCALLY STRONG AND GUSTY NEAR THUNDERSTORMS. BRIEF
HEAVY RAIN AND SMALL HAIL ARE POSSIBLE FOR THE REMAINDER OF THIS
AFTERNOON AND EVENING. ALSO THERE WILL BE ISOLATED RESTRICTIONS OF
VISIBILITY AND CEILINGS TO MVFR OR LOWER.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
.ID...NONE.
.OR...NONE.

WEATHER.GOV/BOISE

SHORT TERM...GS
LONG TERM AND AVIATION...JT
Hazardous weather outlook, May 29, 4:32 AM PST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
632 AM MDT SUN MAY 29 2005

IDZ011>016-028>030-ORZ061>064-301232-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
532 AM PDT SUN MAY 29 2005 /632 AM MDT SUN MAY 29 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON
AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 29, 12:59 PM PST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
259 PM MDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             5 W HOLLISTER           42.35N 114.68W
05/29/2005  0.75 INCH        TWIN FALLS         ID   TRAINED SPOTTER

0231 PM     HAIL             3 WSW ROGERSON          42.21N 114.64W
05/29/2005  0.50 INCH        TWIN FALLS         ID   TRAINED SPOTTER

0248 PM     HAIL             2 NE ROGERSON           42.24N 114.57W
05/29/2005  0.75 INCH        TWIN FALLS         ID   TRAINED SPOTTER

            0.50 INCH OF RAIN IN 10 MINUTES

&&

JM
Local storm report, May 29, 2:51 PM PST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
451 PM MDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             3 NE BOISE              43.64N 116.19W
05/29/2005  0.25 INCH        ADA                ID   TRAINED SPOTTER

            GUSTS TO 50 MPH

0446 PM     HEAVY RAIN       9 S BOISE               43.48N 116.23W
05/29/2005  1.00 INCH        ADA                ID   UNKNOWN

            1 INCH IN 20 MINUTES

&&

CDECKER
Local storm report, May 29, 3:57 PM PST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
557 PM MDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       15 NE BOISE             43.76N 116.01W
05/29/2005  1.50 INCH        BOISE              ID   COUNTY OFFICIAL

            MUDSLIDE ON ARROWROCK ROAD BETWEEN MILE POSTS 11 AND 14
            ADJACENT TO ARROWROCK RESERVOIR.

&&

CDECKER
Local storm report, May 29, 5:09 PM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
709 PM MDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             1 N HARPER              43.87N 117.61W
05/29/2005  0.75 INCH        MALHEUR            OR   TRAINED SPOTTER

0703 PM     HAIL             4 SSE WESTFALL          43.92N 117.70W
05/29/2005  0.50 INCH        MALHEUR            OR   TRAINED SPOTTER

0638 PM     TSTM WND GST     5 W WEISER              44.25N 117.07W
05/29/2005  60 MPH           WASHINGTON         ID   TRAINED SPOTTER

0615 PM     TSTM WND GST     10 SSE MARSING          43.42N 116.71W
05/29/2005  35 MPH           OWYHEE             ID   TRAINED SPOTTER

0615 PM     TSTM WND GST     ONTARIO                 44.02N 116.97W
05/29/2005  45 MPH           MALHEUR            OR   ASOS

0610 PM     TSTM WND GST     3 NNE PAYETTE           44.12N 116.91W
05/29/2005  45 MPH           PAYETTE            ID   TRAINED SPOTTER

            LARGE BANCHES BLOWN FROM TREES

&&

JBREIDEN

The radar

The Boise radar (KCBX), 119 km away, was scanning. The volume nearest the first event began at 01:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Malheur

When
May 29, 5:40 PM PST to 6:15 PM PST
Where
Malheur County, Harper
Measured
0.75 in hail
Crop damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
43.867, -117.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446139.